In my limited knowledge hydrocodone itself has no real bad effect on the liver. It is often marketed in pill form for pain relief with acetaminophen (tylenol). The tylenol too is not especially harmful to the liver except when used after drinking alcohol. drinking activates an enzyme CYP2E1 in the liver. This enzyme may transform elements in the tylenol into chemicals that are harmful to the liver.
The National Institute of Alcohol Abuse and Alcoholism notes that liver damage may occur with as little as 2.6 grams of acetaminophen (four to five "extra-strength" pills) taken over the course of the day in persons consuming varying amounts of alcohol (NIAAA, Seeff). The damage caused by alcohol-acetaminophen interaction is more likely to occur when acetaminophen is taken after, rather than before, the alcohol has been metabolized.
This liver damage is so serious it leads to the need for liver transplants. Since 1998, the Food and Drug Administration in the United States has required a specific warning on labels about acetaminophen. That warning reads:
• Acetaminophen: "Alcohol Warning: If you consume 3 or more alcoholic drinks every day, ask your doctor whether you should take acetaminophen or other pain relievers/fever reducers. Acetaminophen may cause liver damage."
I take Codeine 60-90 mg daily for neuropathy and all the other "stuff." I've been taking it for about six months now and the main difference is I can now walk okay again and get around almost like a normal person. However, if I take Ibuprofen 400-600 mg daily, I get the red palms and smelly urine and disoriented feelings, but it does help a lot with inflammation. I have cirrhosis and my liver is still compensated.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.